| Catalog Number |
03.010.000 |
| Medical Device Problem Codes |
Improper or Incorrect Procedure or Method (2017); Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/08/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that on (b)(6) 2024, the driving cap f/insertion handle and the insert handle radioluc fem recon nail were unable to be disassembled after surgery.It was later reported that after viewing the items, it was noted that the customer had assembled the wrong items.Instead of the driving cap f/insertion handle, they had used an extractscr f/tib+fem nails.There was no patient consequence.This report is for a conical extraction screw for ti femoral and tibial nails.This is report 5 of 5 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is not expected to be returned for manufacturer review/investigation.H3, h4, h6: without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: corrected data: g1: manufacturing site name and address device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a product investigation was conducted.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the extractscr f/tib+fem nails was received connected with the device part number 03.033.001 insert-handle radioluc fem recon nail.No significative damage was observed on the surface of the device.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was performed.Several atempts were made to disengage the devices, but they could not be separated, as they are jammed.Due the part number 03.010.000 extractscr f/tib+fem nails is not mating device for the part number, 03.033.001 insert-handle radioluc fem recon nail.According to the femoral recon nailing system surgical technique: the mating device is the combination hammer with part number 03.010.522 and which according to the surgical technique this device should be used to remove the nails.The overall complaint was confirmed as the observed condition of the extractscr f/tib+fem nails would have contributed to the complained issue.Based on the investigation findings, the potential cause is traced to user, and it has been determined that no corrective and/or preventative action is required.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H3, h6: device history record (dhr) review conducted: part number: 03.010.000, lot number: 82p4809, manufacturing site: haegendorf, release to warehouse date: 6th january 2021.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.